MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLSTENT BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION WALLSTENT BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number H965431200
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Premature Activation (1484); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient's exact age is unknown; however it was reported that the patient was over the age of 18.(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2019 that a wallstent biliary partially covered stent has been implanted to treat a 4 cm malignant stenosis in the common bile duct (choledoch) due to pancreatic cancer during an endoscopic retrograde cholangiopancreatography (ercp) with stent placement procedure performed on (b)(6) 2019.Reportedly, the patient's anatomy was normal and was not dilated prior to stent placement.According to the complainant, during the procedure, the sheath was retracted to deploy the stent but became kinked.Reportedly, the stent was released 50% inside the endoscope.The device was attempted to be removed and suddenly, the stent deployed in the digestive tract.Reportedly, the stent remains implanted and another wallstent biliary was placed to complete the procedure.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be okay.
 
Additional Manufacturer Narrative
Block a2 patient's exact age is unknown; however it was reported that the patient was over the age of 18.Block h6: problem code 1484 captures the reportable event of stent prematurely deployed.Block h10: a wallstent biliary delivery system was received for analysis; the stent was not returned.Visual examination of the returned device found that the outer sheath was detached from the handle (valve body).No other issue to the delivery system was noted.The investigation concluded that the reported event and the observed failure were likely due to procedural factors such as, handling of the device, the technique used by the user, and normal procedural difficulties encountered during the procedure, which may have limited the device performance.Therefore, the most probable root cause is adverse event related to the procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly, and performance specifications at the time of release for distribution.
 
Event or Problem Description
It was reported to boston scientific corporation on june 11, 2019 that a wallstent biliary partially covered stent has been implanted to treat a 4 cm malignant stenosis in the common bile duct (choledoch) due to pancreatic cancer during an endoscopic retrograde cholangiopancreatography (ercp) with stent placement procedure performed on (b)(6) 2019.Reportedly, the patient's anatomy was normal and was not dilated prior to stent placement.According to the complainant, during the procedure, the sheath was retracted to deploy the stent but became kinked.Reportedly, the stent was released 50% inside the endoscope.The device was attempted to be removed and suddenly, the stent deployed in the digestive tract.Reportedly, the stent remains implanted and another wallstent biliary was placed to complete the procedure.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be okay.

Brand Name
WALLSTENT BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8748656
Report Number3005099803-2019-03262
Device Sequence Number2038543
Product Code FGE
UDI-Device Identifier08714729229902
UDI-Public08714729229902
Combination Product (Y/N)N
Initial Reporter CountryUY
PMA/510(K) Number
K000308
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/29/2020
Device Model NumberH965431200
Device Catalogue Number3120
Device Lot Number0023010946
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/24/2019
Initial Date Received by Manufacturer 06/11/2019
Supplement Date Received by Manufacturer07/16/2019
Initial Report FDA Received Date07/01/2019
Supplement Report FDA Received Date08/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1